Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 79, NWS Detroit, MI

December 5, 2021

NWS Detroit, MI issued this small craft advisory at Dec 5, 2021, 4:04 AM EST. It took effect at Dec 5, 2021, 1:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2021, 4:04 AM EST (09:04 UTC)
In effect from
Dec 5, 2021, 1:00 PM EST
Expired
Dec 5, 2021, 10:00 PM EST
In force
9 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

728 
WHUS73 KDTX 050904
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
404 AM EST Sun Dec 5 2021

LHZ421-422-052115-
/O.NEW.KDTX.SC.Y.0079.211205T1800Z-211206T0300Z/
/O.CON.KDTX.GL.W.0023.211206T1500Z-211207T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
404 AM EST Sun Dec 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

* WHAT...During the Gale Warning, expect sustained winds up to 
  28 knots from the west with gusts up to 39 knots. The largest 
  significant waves will be 5 feet with a potential maximum wave 
  height of 7 feet. During the Small Craft Advisory, expect 
  sustained winds up to 20 knots from the southeast with gusts 
  up to 29 knots. The largest significant waves will be 4 feet 
  with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 10 AM EST Monday with the largest waves expected around 
  2 PM EST Monday. During the Small Craft Advisory, the maximum 
  winds are expected around 4 PM EST Sunday with the largest 
  waves expected around 6 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ361>363-441>443-462>464-052115-
/O.CON.KDTX.GL.W.0023.211205T2100Z-211207T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
404 AM EST Sun Dec 5 2021

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST MONDAY...

* WHAT...Expect sustained winds up to 32 knots from the 
  southwest with gusts up to 42 knots. The largest significant 
  waves will be 10 feet with a potential maximum wave height of 
  14 feet.

* WHERE...Lake Huron from Sturgeon Point to Alabaster MI beyond 
  5NM off shore, Port Sanilac to Port Huron MI, Lake Huron from 
  Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron 
  from Harbor Beach to Port Sanilac beyond 5NM Off Shore and 
  Lake Huron from Port Sanilac to Port Huron beyond 5NM Off 
  Shore.

* WHEN...The maximum winds are expected around 3 PM EST Monday 
  with the largest waves expected around 4 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LCZ460-LEZ444-052115-
/O.CON.KDTX.GL.W.0023.211206T1500Z-211207T0300Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
404 AM EST Sun Dec 5 2021

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

* WHAT...Expect sustained winds up to 24 knots from the west 
  with gusts up to 38 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 1 PM EST Monday 
  with the largest waves expected around 1 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
2 follow-up statements
753 
WHUS73 KDTX 052049
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
349 PM EST Sun Dec 5 2021

LEZ444-060915-
/O.CON.KDTX.GL.W.0023.211206T1500Z-211207T0300Z/
/O.NEW.KDTX.LO.Y.0006.211206T2100Z-211207T0900Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
349 PM EST Sun Dec 5 2021

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...
...LOW WATER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 AM EST
TUESDAY...

* WHAT...During the Gale Warning, expect sustained winds up to 
  27 knots from the west with gusts up to 39 knots. The largest 
  significant waves will be 4 feet with a potential maximum wave 
  height of 5 feet. During the Low Water Advisory, abnormally 
  low water levels expected.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 1 PM EST Monday with the largest waves expected around 
  1 PM EST Monday. During the Low Water Advisory, the maximum 
  winds are expected around 4 PM EST Monday with the largest 
  waves expected around 4 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. Below normal 
  water levels will result in hazardous navigating conditions.

* ADDITIONAL DETAILS...Water levels across the western basin are
  expected to fall below the critical mark of 18 inches above low
  water datum on Monday as a result of westerly gales. Current
  forecast suggests levels falling below 12 inches above low water
  datum Monday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

LHZ421-422-060915-
/O.CON.KDTX.SC.Y.0079.000000T0000Z-211206T0300Z/
/O.CON.KDTX.GL.W.0023.211206T1500Z-211207T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
349 PM EST Sun Dec 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

* WHAT...During the Gale Warning, expect sustained winds up to 
  29 knots from the west with gusts up to 41 knots. The largest 
  significant waves will be 5 feet with a potential maximum wave 
  height of 7 feet. During the Small Craft Advisory, expect 
  sustained winds up to 21 knots from the southeast with gusts 
  up to 29 knots. The largest significant waves will be 4 feet 
  with a potential maximum wave height of 5 feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI 
  and Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 2 PM EST Monday with the largest waves expected around 
  2 PM EST Monday. During the Small Craft Advisory, the maximum 
  winds are expected around 4 PM EST Sunday with the largest 
  waves expected around 6 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ361>363-441>443-462>464-060915-
/O.CON.KDTX.GL.W.0023.211205T2100Z-211207T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
349 PM EST Sun Dec 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST MONDAY...

* WHAT...Expect sustained winds up to 33 knots from the 
  southwest with gusts up to 43 knots. The largest significant 
  waves will be 11 feet with a potential maximum wave height of 
  16 feet.

* WHERE...Portions of Lake Huron. 

* WHEN...The maximum winds are expected around 4 PM EST Monday 
  with the largest waves expected around 6 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LCZ460-060915-
/O.CON.KDTX.GL.W.0023.211206T1500Z-211207T0300Z/
Lake St Clair-
349 PM EST Sun Dec 5 2021

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

* WHAT...Expect sustained winds up to 25 knots from the west 
  with gusts up to 38 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Lake St Clair.

* WHEN...The maximum winds are expected around 2 PM EST Monday 
  with the largest waves expected around 2 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
771 
WHUS73 KDTX 060248
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
948 PM EST Sun Dec 5 2021

LHZ421-422-061515-
/O.EXP.KDTX.SC.Y.0079.000000T0000Z-211206T0300Z/
/O.EXT.KDTX.GL.W.0023.211206T1200Z-211207T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
948 PM EST Sun Dec 5 2021

...GALE WARNING NOW IN EFFECT FROM 7 AM TO 10 PM EST MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

* WHAT...Expect sustained winds up to 29 knots from the west 
  with gusts up to 39 knots. The largest significant waves will 
  be 6 feet with a potential maximum wave height of 8 feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI 
  and Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 2 PM EST Monday 
  with the largest waves expected around 2 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Conditions that prompted the Small Craft
  Advisory have subsided, allowing the headline to expire at 10
  PM. Gale Warning now goes into effect at 7 AM given earlier
  expected onset of gale force gusts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ444-061515-
/O.CON.KDTX.GL.W.0023.211206T1500Z-211207T0300Z/
/O.CON.KDTX.LO.Y.0006.211206T2100Z-211207T0900Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
948 PM EST Sun Dec 5 2021

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 4 AM
EST TUESDAY...

* WHAT...During the Gale Warning, expect sustained winds up to 
  27 knots from the west with gusts up to 38 knots. The largest 
  significant waves will be 4 feet with a potential maximum wave 
  height of 5 feet. During the Low Water Advisory, abnormally 
  low water levels expected.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 1 PM EST Monday with the largest waves expected around 
  2 PM EST Monday. During the Low Water Advisory, the maximum 
  winds are expected around 4 PM EST Monday with the largest 
  waves expected around 4 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. Below normal 
  water levels will result in hazardous navigating conditions.

* ADDITIONAL DETAILS...Water levels across the western basin are
  expected to fall below the critical mark of 18 inches above low
  water datum on Monday as a result of westerly gales. Current
  forecast suggests levels falling below 12 inches above low water
  datum Monday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

LHZ361>363-441>443-462>464-061515-
/O.CON.KDTX.GL.W.0023.000000T0000Z-211207T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
948 PM EST Sun Dec 5 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST MONDAY...

* WHAT...Expect sustained winds up to 34 knots from the southwest
  with gusts up to 44 knots. The largest significant waves will 
  be 12 feet with a potential maximum wave height of 17 feet.

* WHERE...Portions of Lake Huron. 

* WHEN...The maximum winds are expected around 4 PM EST Monday 
  with the largest waves expected around 7 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LCZ460-061515-
/O.CON.KDTX.GL.W.0023.211206T1500Z-211207T0300Z/
Lake St Clair-
948 PM EST Sun Dec 5 2021

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

* WHAT...Expect sustained winds up to 25 knots from the west 
  with gusts up to 37 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Lake St Clair.

* WHEN...The maximum winds are expected around 2 PM EST Monday 
  with the largest waves expected around 2 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:53 AM EST, 11 minutes earlier.

Area forecast discussion, Dec 5, 3:53 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
353 AM EST Sun Dec 5 2021

.DISCUSSION...

A low amplitude mid level short wave impulse now tracking into North
Dakota along the nose of a 160+ knot upper jet max will undergo
amplification across the Dakotas and Minnesota today before tracking
across the Great Lakes region late tonight/Monday. The result will
be a deepening of the surface low now over ND as it tracks into ern
Upper Mi by 12Z Monday (forecast to deepen to 992mb by Mon morning).

There is already a broad region of mid level warm air advection
overspreading Lower Mi. Despite the upstream returns, there will be
a significant amount of dry air below 700mb across Se Mi this
morning. This will maintain largely virga across the forecast area.
The amplification of the upstream trough today will however cause a
strengthening (50-60 kts) of the low-mid level wind fields across
the Ohio/Mid MS Valley region today as they veer toward the
southwest. This will drive ample low-mid level moisture into Se Mi
this afternoon/evening (precipitable water values actually surge to
one inch by evening across metro Detroit). Decent deep layer system
relative isentropic ascent will mark the lead edge of the better
moisture transport across Se Mi, focused between 18Z and 21Z. This
will rapidly moisten the column and will support widespread precip
across the entire forecast area by mid/late afternoon. Decreasing
mid level stability (very weak elevated convective instability) will
also support some periods of briefly higher intensity precip rates.

There will be a significant wet bulb cooling effect along the lead
edge of the precip shield, particularly north of the M 59 corridor.
This will result in a snow/sleet onset. For most of the forecast
area the period of mixed precip will be brief as there will be
significant warming in both the elevated warm layer and boundary
layer. The exception will be along/north of a Saginaw to Caro to Bad
Axe line. This region will see a later warming and will also be just
northwest of the higher 900-700mb theta e axis. The result will be a
potential for a two to four hour period of snow/sleet and freezing
rain late this afternoon/evening which should support an inch or two
of snow and a glazing of ice. This has prompted the issuance of a
winter weather advisory for this area. During the course of the
evening, the system relative isentropic ascent is forecast to wane
and some mid level drying will also occur. This will decrease the
precip intensity. Increasing low level frontogenetical forcing
during the night may still support some drizzle and/or light rain.
Sfc temps in the advisory area are also forecast to warm above
freezing during the night.

The mid level short wave axis will traverse Lower Mi between 14Z and
19Z Monday. The trough is forecast to maintain a little more of a
neutral to slightly positive tilt as it tracks through the region.
There still looks to be a period of good system relative isentropic
descent within the large scale subsidence in the wake of the sfc
cold front (which will actually pass across Se Mi late tonight).
That descent will occur within the lead edge of respectable cold air
(850mb temps dropping to -10C by 18Z Mon). The downward moment
transport will trigger some gusty winds, with 40 to 45 knots in the
mixed layer possibly supportive of wind gusts up to 45 MPH.
Additional deepening of the sfc low as it lifts northeast of the
Great Lakes on Monday will sustain strong winds within an
increasingly deep mixed layer characterized by very steep low level
lapse rates. This will sustain gusty winds through the afternoon and
may warrant a wind advisory. Of course the cold air overspreading
the Great Lakes will support at least some scattered snow showers
Mon into Tues. The very dry airmass over the southern lakes region
will be a large limiting factor for more numerous and/or impactful
snow showers into Se Mi.

Model solutions remain in disagreement with respect to a weakly
forced light snow event to impact the region either late Tues/Tues
night or Wed. Since there remains a considerable amount of movement
in the solution space, the chance for light snow mid week carries a
good deal of uncertainty. Cold air will however remain entrenched
across the region, so temps will be on the cold side of seasonal
averages.

&&

.MARINE...

Quiet marine conditions this morning, before strengthening low
pressure begins to impact the Great Lakes region this afternoon.
Gales and likely rain/snow chances will be the main impacts from
this system. Gale Warnings go into effect for the Lake Huron zones
this afternoon as an impressive low-level wind field surges north
ahead of the low. Initial round of gales Sunday afternoon-evening is
likely to be brief, as energetic winds aloft struggle to reach the
surface given shallow mixing depths in the warmer airmass. Best
potential for any overachievement would be across northern Lake
Huron where warm advection is not quite as strong. Following a brief
lull overnight Sunday, winds ramp back up Monday morning following
the frontal passage. High confidence in exceeding gale criteria
daytime Monday across all marine zones, with gales in the 35-40 kt
range and westerly flow across the Great Lakes. Quieter conditions
to then prevail on Tuesday as high pressure builds into the area.

&&

.HYDROLOGY...

Widespread precipitation will occur today and tonight as a strong
low pressure system moves through the Great Lakes. Precipitation
totals will range between a quarter inch to a half inch before a
strong cold front moves through. There is a low-end chance to see
some higher totals, ranging between a half-inch to three- quarters of
an inch, extending from a line south of Adrian to Port Huron. With
relatively dry antecedent conditions and the modest rainfall totals,
flooding concerns are not anticipated.

&&

.PREV DISCUSSION...
Issued at 1153 PM EST Sat Dec 4 2021

AVIATION...

Quick passage of high pressure across Lower MI remains on schedule
tonight. It maintains dry air in the low levels while mid and high
clouds form VFR ceiling well above 5000 ft until closer to sunrise.
The leading edge of elevated moisture spreading in from the next
Plains low pressure system brushes SE MI with a band of lower clouds
and possibly trace amounts of snow during the morning, mainly in the
FNT and MBS area. A pronounced virga pattern is expected in radar
imagery while any snow reaching the ground may not even be capable
of MVFR visibility before moving off to the north. VFR then holds
until mid afternoon as SE wind increases to gusts near 25 knots.
This is followed by the main precipitation pattern moving in around
mid afternoon and quickly becoming widespread in all areas before
sunset. A rain/snow mix remains favored from FNT up to MBS, at least
initially, before warm air surges northward across the region. There
is some surface temperature sensitivity at MBS during late afternoon
which could prolong a wintry mix for a few hours into Sunday evening
while all rain is expected across the rest of SE MI.

For DTW... VFR ceiling holds above 5000 ft late tonight and through
much of the day with a short time window of lower range VFR possible
around sunrise. These clouds mark warmer air moving into the region
that helps ensure precipitation arrives as all rain this afternoon
into Sunday evening.

DTW THRESHOLD PROBABILITIES...

* None.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from noon today to 10 PM EST this evening
     for MIZ047>049-053-054.

Lake Huron...Gale Warning from 4 PM this afternoon to 10 PM EST Monday for
     LHZ361>363-441>443-462>464.

     Gale Warning from 10 AM to 10 PM EST Monday for LHZ421-422.

Lake St Clair...Gale Warning from 10 AM to 10 PM EST Monday for LCZ460.

Michigan waters of Lake Erie...Gale Warning from 10 AM to 10 PM EST Monday for LEZ444.

&&

DISCUSSION...SC
MARINE.......MV
HYDROLOGY....SC/AM
AVIATION.....BT

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Dec 4, 4:06 PM EST, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
406 PM EST Sat Dec 4 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-052115-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
406 PM EST Sat Dec 4 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A wintry mix is possible Sunday, mainly along and north of I69, before
turning to all rain by Sunday evening. Strong winds will follow for
Sunday night into Monday, with the potential for 45 mph gusts or
higher Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-052115-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
406 PM EST Sat Dec 4 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Tonight

A Gale Warning and Small Craft Advisory are in effect today and
tonight. Refer to the latest Marine Weather Message for details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Gale Watch is in effect for Sunday afternoon through Monday. Refer
to the latest Marine Weather Message for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AM

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 9:43 PM ESTGale WarningDTX54 hr
Dec 5, 3:40 AM ESTWinter Weather AdvisoryDTXBay, Huron, Midland, Saginaw, Tuscola18 hr
Dec 5, 3:49 PM ESTLow Water AdvisoryDTX36 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.